# SDR 99ZZZX4196

- Difficulty date: October 15, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4621L
- Make and model: Cessna 172G
- Aircraft serial: 17254616
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Step
- Part number: 05411541
- Condition: Sheared
- Location: Rt Strut
- Part time: 5,218 hours
- Component: 054115644
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON LANDING, THE RIGHT SPRING STRUT SHEARED OFF JUST ABOVE THE AXLE.  THE STRUT REVEALED SOMEONE HAD WELDED THE FOOT STEP TO THE STRUT.  THE WELD PENETRATION POINTS SET UP STRESS ULTIMATELY CAUSING THE STRUT TO SHEAR.  THE LEFT STRUT INSPECTED ALSO HAD BEEN WELDED ON IN THE SAME AREA.
